MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE
Catalog Number 03P77-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Anemia (1706)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4) (cartridge), (b)(4) (analyzer).Product#: 04p75-01.Serial# : (b)(4).Mfg date:2015-12.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 11-jun-2021, abbott point of care was contacted by a customer regarding i-stat eg6+ cartridges that yielded a suspected descrepant hemoglobin result of 16.0 g/dl on a female patient with anemia.There was no additional patient information available at the time of this report.Method: i-stat.Date : (b)(6) 2021.Time: 11:19.Hgb: 16.0 g/dl.Method: lab.Date: ni.Time: ni.Hgb: lab.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.The customer has also opted to replace the i-stat analyzer sn (b)(4) used during the event.The analyzer was replaced at no charge and will investigated separately.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4) (analyzer product).The investigation was completed on 15-jul-2021.The customer reported that analyzer s/n (b)(6) produced unexpected hemoglobin (hb) results on a patient sample when testing with eg6+ cartridge lot l21098.Failure analysis did not reproduce the complaint.The analyzer functioned according to specification during failure analysis.A rocketware search spanning six months revealed one similar incident and no evidence of a trend.No deficiency has been identified.
 
Additional Manufacturer Narrative
Apoc incident: #(b)(4) (cartridge product) the investigation was completed on(b)(6) 2021.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria found in q04.01.003 rev.Ag, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been determined for eg6+ cartridge lot l21098.
 
Event or Problem Description
Na.

Brand Name
I-STAT EG6+ CARTRIDGE
Common Device Name
EG6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key12045523
Report Number2245578-2021-00054
Device Sequence Number3821101
Product Code CHL
UDI-Device Identifier10054749000057
UDI-Public10054749000057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2021
Device Catalogue Number03P77-25
Device Lot NumberL21098
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/15/2021
08/27/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/21/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1